Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
167 Doctors are Online

Having skin flaking and bubbling after having skin infection. Prescribed with Physiogel AI. Could yeast element cause such a condition?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2008
Answered : 2609 Questions
Question
Hi,
I had a skin condition where there was skin flaking and bubbling (appearance). Scrapes of skin were taken and the microbiology report said no fungal element was seen. All of this occurred after a skin infection and the doctor said likely was caused by post-inflammatory change.

Does this also exclude a yeast element as well or could yeast still be causing such a condition? I was prescribed Physiogel AI by the doctor.

Posted Wed, 21 Aug 2013 in Skin Hair and Nails
 
 
Answered by Dr. Geetika Paul 56 minutes later
Hi

Thanks for your query.

Now from your description, I understand that yet initially had a skin infection which is healing now.

I would like you to know that whenever any skin lesion or any skin infection heals, it is not uncommon to develop some degree of dryness and flaking of the skin.
This is actually the skin response to the injury and it suggests that the skin is slowly healing and moving towards getting normal.

Also some degree of itching and irritation of the skin can be associated with dryness.

But all of these are not signs to be worried about.

Even fungal infections of the skin can present similarly with redness and itching.
So it is good that your dermatologist got a fungal scraping done in order to rule out a fungal infection.

Now all you need to do is to apply a good moisturizer over the affected area atleast twice or thrice a day and let the lesion to heal of its own.
I am sure the lesion should heal in a few days.

If you have any other query, please let me know.

Dr Geetika Paul
Above answer was peer-reviewed by
 
Follow-up: Having skin flaking and bubbling after having skin infection. Prescribed with Physiogel AI. Could yeast element cause such a condition? 2 hours later
Hi Dr. XXXXXXX

Thankyou. Unfortunately, I didn't mention that this condition started about 1 and a half months ago and is ongoing so I am not sure what may be causing this long-term condition, which started after the skin infection.
 
 
Answered by Dr. Geetika Paul 1 hour later
Hi XXXXXXX

Good that you mentioned the duration of the skin condition.
For sure, it is not the normal response of skin to take so much time for normal healing.

I suspect that it might have something to do with a superadded fungal infection.

You got a fungal scraping food already but a fungal scraping is not 100 percent sensitive in diagnosis of a fungal infection.
It would be great if you can upload some close up pictures of the skin lesion here on this page. You can also email of the pictures at YYYY@YYYY with heading as ref to Dr Geetika XXXXXXX

I might be able to help you more once I take a look at the exact skin condition.

Dr Geetika XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Having skin flaking and bubbling after having skin infection. Prescribed with Physiogel AI. Could yeast element cause such a condition? 23 hours later
Hi Dr. XXXXXXX

Thanks for the information. Could you please clarify what is meant by a superadded fungal infection?

My microbiology done was a wet mount of the skin samples. Is the fungus possibly not present in the skin samples but an underlying growth?

I have attached some photos of the condition, which is to the left of my nose and the redness is above the lips. Strangely, the right side of my face at about the same location where the original skin infection on the left happened, is also red.
 
 
Answered by Dr. Geetika Paul 13 hours later
Hi XXXXXXX

I have gone through your pictures.

To me it looks like an eczematous skin condition.

It looks more like seborrheic eczema rash.

Such a rash can develop of its own or it can follow any skin injury.

What you need to do is to apply a topical steroid -antifungal combination over the affected area atleast twice a day.
Avoid applying oils over the affected area.

Such lesions tend to heal very soon with treatment.
Application of simple moisturizers alone does not help.
The koh mount usually does not show any fungal element in these cases.


Hope it helps

Dr Geetika Paul
Above answer was peer-reviewed by
 
Follow-up: Having skin flaking and bubbling after having skin infection. Prescribed with Physiogel AI. Could yeast element cause such a condition? 32 hours later
Thanks Dr. XXXXXXX

Is there any way to get a more definitive diagnosis so that the best treatment can be started? Which OTC steroid-antifungal would you recommend assuming seborrheic eczema is the condition?

Would you recommend firstly trying a weaker ointment before trying other ones or going the opposite direction by trying the stronger ones and then tapering off?


Thankyou.
 
 
Answered by Dr. Geetika Paul 3 hours later
Hi XXXXXXX

As far as your condition is concerned, it is already persistent since last month.
So I would recommend you to take the definitive treatment for the same now.
This includes a weak steroid combined with an antifungal.

You will have to find out the combination easily available in your area. Although a commonly available combination includes that of beclomethasone and clotrimazole, mostly available as candid b cream in most places.

You need not worry as this combination contains a very weak steroid. You should use it twice a day.

Hope it helps


Dr Geetika Paul
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor